Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Representation of Jordan and Lie algebras


Authors: Garrett Birkhoff and Phillip M. Whitman
Journal: Trans. Amer. Math. Soc. 65 (1949), 116-136
MSC: Primary 09.1X
DOI: https://doi.org/10.1090/S0002-9947-1949-0029366-6
MathSciNet review: 0029366
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] I. Ado, Bull. Soc. Phys.-Math. Kazan vol. 7 (1935) pp. 3-43.
  • [2] A. A. Albert, On a certain algebra of quantum mechanics, Ann. of Math. vol. 35 (1934) pp. 65-73. MR 1503142
  • [3] -, On Jordan algebras of linear transformations, Trans. Amer. Math. Soc. vol. 59 (1946) pp. 524-555. MR 0016759 (8:63c)
  • [4] -, A structure theory for Jordan algebras, Ann. of Math. vol. 48 (1947) pp. 546-567. MR 0021546 (9:77f)
  • [5] Garrett Birkhoff, On the structure of abstract algebras, Proc. Cambridge Philos. Soc. vol. 31 (1935) pp. 433-454.
  • [6] -, Representability of Lie algebras and Lie groups by matrices, Ann. of Math. vol. 38 (1937) pp. 526-532. MR 1503351
  • [7] -, Analytical groups, Trans. Amer. Math. Soc. vol. 43 (1938) pp. 61-101. MR 1501934
  • [8] -, Universal algebra, Proceedings of the Canadian Mathematical Congress, Montreal, 1946, pp. 310-326. MR 0019586 (8:432e)
  • [9] J. E. Campbell, Introductory treatise on Lie's theory of finite continuous transformation groups, Oxford, 1903.
  • [10] E. Cartan, Les représentations linéaires des groupes de Lie, J. Math. Pures Appl. vol. 17 (1938) pp. 1-12.
  • [11] C. Chevalley, Theory of Lie groups, Princeton, 1946.
  • [12] E. V. Huntington, Sets of independent postulates for the arithmetic mean, the geometric mean, the harmonic mean, and the root-mean-square, Trans. Amer. Math. Soc. vol. 29 (1927) pp. 1-22. MR 1501374
  • [13] F. D. Jacobson and N. Jacobson, Classification and representation of semi-simple Jordan algebras, to be published in Trans. Amer. Math. Soc.
  • [14] N. Jacobson, Non-commutative polynomials and cyclic algebras, Ann. of Math. vol. 35 (1934) pp. 197-208. MR 1503154
  • [15] P. Jordan, J. v. Neumann, and E. Wigner, On an algebraic generalization of the quantum mechanical formalism, Ann. of Math. vol. 35 (1934) pp. 29-64. MR 1503141
  • [16] G. K. Kalisch, On special Jordan algebras, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 482-494. MR 0020551 (8:561e)
  • [17] G. Kowalewski, Einführung in die Theorie der kontinuierlichen Gruppen, Leipzig, 1931.
  • [18] J. C. C. McKinsey and A. Tarski, The algebra of topology, Ann. of Math. vol. 45 (1944) pp. 141-191. MR 0009842 (5:211f)
  • [19] -, On closed elements in closure algebras, Ann. of Math. vol. 47 (1946) pp. 122-162. MR 0015037 (7:359e)
  • [20] J. v. Neumann, Über die analytischen Eigenschaften von Gruppen linearer Transformationen und ihrer Darstellungen, Math. Zeit. vol. 30 (1929) pp. 3-42. MR 1545040
  • [21] E. Noether, Hyperkomplexe Grossen und Darstellungstheorie, Math. Zeit. vol. 30 (1929) pp. 641-692. MR 1545085
  • [22] A. Tarski, A remark on functionally free algebras, Ann. of Math. vol. 47 (1946) pp. 163-165. MR 0015038 (7:360a)
  • [23] B. L. van der Waerden, Moderne Algebra, 2d. ed., vol. 2, Berlin, 1940.
  • [24] E. Witt, Treue Darstellung Liescker Ringe, J. Reine Angew. Math. vol. 177 (1937) pp. 152-160.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 09.1X

Retrieve articles in all journals with MSC: 09.1X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1949-0029366-6
Article copyright: © Copyright 1949 American Mathematical Society

American Mathematical Society